Alert archive / Oklahoma / Areal Flood Warnings in 2018

Areal Flood Warning 2, NWS Tulsa, OK

February 24, 20186 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this areal flood warning at Feb 24, 2018, 9:09 AM CST for 6 counties in Oklahoma; 4 counties in Arkansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2018, 9:09 AM CST (15:09 UTC)
Expired
Feb 24, 2018, 9:00 PM CST
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK, Sequoyah County, OK

The radar

The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Feb 24, 5:46 AM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Feb 24, 5:46 AM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
546 AM CST Sat Feb 24 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Varying conditions between LIFR and MVFR will continue across
Eastern Oklahoma and Northwest Arkansas through much of the
morning hours. Showers and thunderstorms are expected to lift
northeast into Southeast Oklahoma and spread through the CWA ahead
of a cold front forecast to move through this afternoon/evening.
Gusty winds and IFR/MVFR conditions will be possible within the
precipitation. Behind the cold front...MVFR ceilings look to
persist for several hours before skies begin to clear out from
west to east this evening and overnight. Clear skies and light
winds late in the TAF period could potentially allow for some
areas of fog to develop. However...depending on the amount of dry
air behind the front...have held off on any fog mention at this
time.

&&

.PREV DISCUSSION... /Issued 320 AM CST Sat Feb 24 2018/

DISCUSSION...
Current round of rain and isolated thunder diminishing this
morning across eastern OK and northwest AR. Next round associated
with the main upper wave developing across portions of central
Texas, and will move into the forecast area later this morning.
The warm sector will push into southeast Oklahoma and west central
Arkansas, and will give these locations the highest potential for
a few severe storms along and just ahead of the pacific cold
front. Further north, elevated instability supports at least
isolated to scattered thunder, but severe potential outside of the
warm sector appears limited. The front will sweep through the
entire area by late afternoon, so will not split hairs with the
current flood watch and keep the current expiration time of 6 pm.
Drier air finally moves behind the boundary and will mark the
beginning of several days with settled conditions and mild
afternoon temperatures. Shower and thunderstorm chances will begin
to increase towards the middle of next week as another system
approaches at that time. Upper pattern to remain west
southwesterly through the week, which will result in mild daytime
temperatures to continue for the remainder of the forecast cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  30  61  34 /  80  10   0   0
FSM   65  35  63  37 / 100  10   0   0
MLC   63  32  64  33 / 100  10   0   0
BVO   52  26  60  26 /  70  10   0   0
FYV   59  31  60  30 / 100  10   0   0
BYV   58  32  59  34 /  90  10   0   0
MKO   58  30  63  34 /  90  10   0   0
MIO   53  29  59  29 /  70  10   0   0
F10   57  30  63  35 /  80  10   0   0
HHW   67  37  64  37 / 100  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this afternoon for OKZ049-053-058-062-063-
     065>076.

AR...Flood Watch through this afternoon for ARZ001-002-010-011-019-
     020-029.

&&

AVIATION.....20
Hazardous weather outlook, Feb 24, 5:02 AM CST, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
502 AM CST Sat Feb 24 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
502 AM CST Sat Feb 24 2018

...Severe Potential and Flooding Concerns Today...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma into West Central Arkansas.
	ONSET...Mid Morning Through Late Afternoon.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Mid Morning Through Late Afternoon.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Mid morning.

DISCUSSION...
Showers and thunderstorms are expected to spread back into
Southeast Oklahoma this morning and push across Eastern Oklahoma
and Northwest Arkansas through this afternoon ahead of a cold
front forecast to move through this afternoon and evening.
Instability over the region could allow for a slight risk of
severe weather potential across mainly Southeast Oklahoma and
Northwest Arkansas from the mid morning hours through this
afternoon. Large hail and damaging winds look to be the main
threats...though an isolated tornado potential could also be
possible over far Southeast Oklahoma into West Central Arkansas.
Precipitation chances are forecast to taper off from west to east
this afternoon and look to exit Northwest Arkansas by early
evening.

Also ahead of the front...additional periods of heavy rainfall
over parts of Eastern Oklahoma and Northwest Arkansas on top of
recent rains will continue to increase flash flooding as well as
river flooding concerns. A flood watch remains in effect through
this afternoon over much of the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY AND MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Recent rains combined with forecast additional rainfall amounts
could continue flooding concerns after the rains end Saturday.
Drier conditions are forecast Sunday into the first part of next
week before thunderstorm chances return mid week as another low
pressure system looks to approach the region.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:35 PM CSTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah13 hr
Feb 24, 1:18 AM CSTRiver Flood WarningTSALeFlore34 hr
Feb 24, 1:34 AM CSTRiver Flood AdvisoryTSACherokee, Delaware30 hr
Feb 24, 3:22 AM CSTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 1 more18 hr
Feb 24, 7:29 AM CSTRiver Flood WarningTSACherokee11 hr
Feb 24, 9:14 AM CSTSpecial Weather StatementTSAOkfuskee31 min
Feb 24, 10:41 AM CSTSpecial Weather StatementTSALeFlore34 min
Feb 24, 11:18 AM CSTSpecial Weather StatementTSAHaskell, Latimer27 min
Feb 24, 11:23 AM CSTSpecial Weather StatementTSASequoyah37 min
Feb 24, 11:41 AM CSTSpecial Weather StatementTSALeFlore34 min
Feb 24, 11:43 AM CSTSpecial Weather StatementTSASequoyah32 min
Feb 24, 11:59 AM CSTSpecial Weather StatementTSAMcCurtain46 min
Feb 24, 1:12 PM CSTRiver Flood WarningTSAOttawa48 hr
Feb 24, 12:07 PM CSTSpecial Weather StatementTSASebastian38 min
Feb 24, 12:45 PM CSTSpecial Weather StatementTSAFranklin30 min
Feb 24, 12:56 PM CSTSpecial Weather StatementTSAFranklin34 min
Feb 24, 5:18 PM CSTRiver Flood WarningTSACrawford, Sebastian19 hr

Nearby

Areal Flood Warnings in Oklahoma, 2018Areal Flood Warnings in Arkansas, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.